OSU Navigation Bar

The Ohio State University

Global Infectious Disease Research

Wednesday, April 23, 2014
   
Text Size

Avner Friedman, Ph.D.

Email: 
friedman.158@osu.edu
Phone: 
(614) 292 - 5795
Position: 
Professor
Department: 
Mathematical and Physical Sciences
Specialization: 
Partial Differential Equations
Degree: 
Mathematics
Webpage: 
http://www.math.ohio-state.edu/~afriedman/
Additional Information: 

Currently working on several projects: Airborne diseases (tuberculosis, Anthrax, drug resistance with infection in hospitas (e.g., MRSA), patterns of metastasis in glioblastoma, and chronic wounds. Collaborators: Larry Schlesinger, Chandan Sen, Chiocca group, and MBI postdoctoral fellows (Judy Day, Yangjin Kim, ziadi Najat, and Chuan Xue). Recent Grants submitted:

  1. NSF-NIGMS, Project on Ischemic Wounds ($750,000)
  2. NSF Project: Developing a Professional Master Degree in Mathematics (beginning with Mathematicsal Biology) ($700,000)

Publications:

  1. (with J. Day and L. Schlesinger) Modeling the immune rheostat of macrophages in the lung in response to infection, PNAS, Vol. 106 (2009), 11246-11251.
  2. (with A. Matzavinos, C. Y. Kao, J. E. Green, A. Sutradhar, M. Miller) Modeling oxygen transport in surgical tissue, PNAS, Vol 106 (2009), 12091-12096.
  3. (with Y. Kim, S. Lawler, M. O. Nowicki and E. A. Chiocca) A mathematical model of brain tumor: Pattern formation of glioma cells outside the tumor spheroid core, J. Theoretical Biology, Vol. 260 (2009) 359-371.
  4. Free boundary value problems associated with multiscale tumor models, Mathematical Modeling of Natural Phenomena, Vol. 4 (2009), 134-155.
  5. (with C. Xue and C. Sen) A Mathematical model of ischemic cutaneous wounds, PNAS, Vol 106 (2009) 16782-16787.
  6. (with B. Dembele and A. A. Yakubu) Malaria model with periodic mosquito birth and death rate, J. Biological Dynamics, Vol. 3 (2009), 430-445.
  7. (with J. Day and L. S. Schlesinger) Tuberculosis research: Going Forward with powerful “Translation System Biology” approach, Tuberculosis, Vol. 90 (2010), 7-8.
  8. (with B. Hu and C-Y Kao) Cell cycle control at the first restriction point and its effect on tissue growth, J. Math. Biology, accepted.
  9. (with C. Y. Kao and C. W. Shih) Asymptotic phases in a cell differentian model, J. Diff. Eqs., in press.
  10. (with Y. Kim, J. Wallace, F. Li and M. Ostrowski) Interaction of tumor with its microenvironment, J. Math. Biology, accepted.
  11. (with Y. Kim) Interaction of tumor with its microenironment: A mathematical model, Bull. Math Biology, accepted.
  12. (with B. Dembele and A. A. Yakubu) Mathematical model for optimal use of sulfadoxine pyrimethane as a temporary malaria vaccine, Bull. Math. Biology, accepted.
  13. What is mathematical biology and how useful is it?, Notices AMS, accepted.
  14. (with S. Biswas, S. Roy, J. Banerjee, S-R. Hussain, S. Khanna, G. Meenakshisundaram, P. Kuppusamy, and C. Sen) Hypoxia inducible microrna 210 attenuates keratinocyte proliferation and impairs closure in a murine model of ischemic wounds, PNAS, accepted.
  15. (with B. Hu and C. Xue) Analysis of a mathematical model of ischemic cutaneous wounds, SIAM J. Math. Anal., submitted.
  16. (with X. Chen) Asymptotic analysis for the narrow escape problem, SIAM J. Math. Anal., submitted.
  17. (with Y. Kim) Tumor cells-proliferation and migration under the influence of their microenvironment, Math Bioscience & Engineering, submitted.
  18. (with C. Xue) A mathematical model for chronic wounds, Math. Bioscience & Engineering, submitted.
  19. (with P. Budu-Grajdeanu, R. Schugart, D. J. Birmingham, and B. H. Rovin) Mathematical framework for human SLE Nephritis: disease dynamics and urine biomarkers, Theoretical Biology and Medical Modeling, submitted.
  20. (with N. Ziadi & K. Boushaba) A model of drug resistance with infection by health care workers, J. Theoretical Biology, submitted.